Texas, 2018

Damaging Wind in Texas, June 10, 2018

June 10, 2018 · NWS SJT · 1 event in 1 county or zone

Isolated thunderstorms moved into the northern Big Country from the north on June 10th. This resulted in a damaging wind gust report in Haskell Country during the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Isolated thunderstorms moved into the northern Big Country from the north on June 10th. This resulted in a damaging wind gust report in Haskell Country during the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 10, 5:22 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 10, 5:22 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
622 PM CDT Sun Jun 10 2018

.AVIATION...
/00Z TAFS/

Stratus is forecast to develop along the Interstate 10 corridor
after 10z, resulting in brief MVFR ceilings at KSOA and KJCT. VFR
conditions will return to all sites by mid to late morning. Winds
will be from the south to southeast at 10 to 15 knots through the
next 24 hours. Scattered thunderstorms across West Texas are
forecast to remain west of the TAF sites this evening.

&&

.PREV DISCUSSION... /issued 252 PM CDT Sun Jun 10 2018/

SHORT TERM...
(Tonight and Monday)

Thunderstorms have already begun developing west of the area in
Pecos County. Additional isolated to scattered thunderstorms may
develop west of the area, and move east into our western counties
during the late afternoon and evening hours tonight, so have kept
the slight chance to chance PoPs for areas west of a Brownwood to
San Angelo to Ozona line. Although shear is negligible, surface
based CAPE values are in the 1000 to 2500 range, so some of these
storms may will be strong to marginally severe with damaging wind
gusts, large hail, along with cloud to ground lightning being the
main concerns. Other than the storms tonight, the pattern will
stay the same, so we will see another warm night, and hot
conditions on Monday. Highs on Monday may be a few degrees warmer
across the area with highs ranging from the mid 90s to near 100
degrees.

LONG TERM...
(Monday Night through Sunday)

Expect and hot and dry conditions this week across West Central
Texas. Highs will be in the 90s. An increase in tropical moisture
will bring a slight chance of rain to the area next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 74  97  74  97 /  20   5  10  10
San Angelo 	 74  98  75  97 /  20   5   5   5
Junction 	 74  96  74  96 /  10   0   5   5
Brownwood 	 74  96  74  96 /  20  10  10  10
Sweetwater 	 74  99  74  97 /  20   5  10  10
Ozona      	 73  96  73  94 /  20   5   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

Daniels
Hazardous weather outlook, Jun 10, 1:31 PM CST, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
231 PM CDT Sun Jun 10 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-111945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
231 PM CDT Sun Jun 10 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms will be possible mainly west of a
Brownwood, to San Angelo, to Ozone line this evening and tonight.
Some of these storms will be capable of producing brief damaging
wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 10, 5:55 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service San Angelo TX
655 PM CDT SUN JUN 10 2018

TXZ064-110030-
Sterling TX-
655 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 730 PM CDT...

At 654 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forsan, or 16 miles southeast of Big Spring, moving northeast at 20
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwest Sterling
County.

LAT...LON 3209 10109 3208 10109 3201 10127 3208 10127
      3208 10126
TIME...MOT...LOC 2354Z 239DEG 19KT 3206 10130

Daniels

The radar

The Dyess AFB radar (KDYX), 98 km away, was scanning. The volume nearest the first event began at 02:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Haskell

When
June 10, 8:57 PM CST to 8:58 PM CST
Where
Haskell County, 2.37 mi NNE of Weinert
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
33.350, -99.660

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767216.